Teething tablets recalled over health risks

October 25, 2010 12:40:55 PM PDT
The Standard Homeopathic Co. is recalling Hyland's Teething Tablets, which the Food and Drug Administration says may pose a risk to children. The FDA says it has received reports of "serious adverse effects" in children and found the tablets contain inconsistent amounts of belladonna, a substance that can cause harm in larger doses. The company says it believes the tablets, distributed throughout North America, to be safe.

Hyland's Teething Tablets is a homeopathic product, intended to provide temporary relief of teething symptoms in children. It is sold over-the-counter in retail outlets. The FDA has not evaluated Hyland's Teething Tablets for safety or efficacy, and is not aware of any proven clinical benefit offered by the product.

FDA recommends that consumers not use this product and dispose of any in their possession. FDA advises consumers to consult their health care professional if their child experiences symptoms such as seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating, or agitation after using Hyland's Teething Tablets.

Details at www.hylandsteething.com/recall or 1-877-496-5044. The FDA asks consumers and doctors to report side effects from the tablets at www.fda.gov/MedWatch/report.htm


Load Comments